Signs of Heroin Addiction
The Signs Of A Heroin Addiction
Heroin is one of the most addictive and dangerous drugs on the market and as a result, it's important to be able to spot the obvious signs of this type of substance abuse if you're concerned for a friend or family member - or even if you're worried for yourself.
Many people don't realise that as it is a substance, it can be found in different forms - and as a result, it can be abused in different ways. Users can inject it into veins or muscle, smoke it, or inhale it nasally. Heroin can be obtained as a white or brown powder, a black sticky substance (known as tar heroin), or as a solid and black chunk. No matter what form it's used in or how, it's still both illegal and deadly.
The effects of heroin
It is understood that the main reason why heroin and other opioids such as fentanyl are so popular is due to the strong sense of feeling that is elicited whilst high. When abusing, a user feels a flood of sensation; which is commonly referred to as 'the rush'. Users will often lose their inhibitions and feel confident, calm and happy whilst they are intoxicated.
However, there are also negative effects which can be directly linked to abusing heroin. Some users will feel nausea and itching - and they may also start vomiting at random intervals. After the preferred effects wear off (which often occurs immediately), users may also feel tired and slow.
These types of factors are not solely linked with heroin abuse, but if you have reason to suspect that someone is using, these can be a good way to reinforce a possible diagnosis.
The physical signs
Some of the most obvious signs to look out for when this type of narcotic is abused are the tools. These can include dirty spoons, lighters, syringes and tubes. And, depending on which kind of heroin is being taken, you may even be able to smell it.
Other physical signs of addiction that you may notice are needle marks on the users' body (where there are veins) - and sometimes even bruises in the creases of elbows and behind the knees. Somebody who has been abusing heroin for a while may have problems with their skin and may be prone to skin infections as a result.
Internal organs can also suffer and become prone to disease - and users can suffer from heart attacks (and other heart related problems), as well as kidney and liver disease.
� -� '